Lynn asked in Science & MathematicsMedicine · 1 decade ago

Does anyone have a child that is or was taking celexa and risperadol?

My son was hospitalized due to rage and violence. He is 7 years old. I was wondering if anyone else had any experience with these med in their children

1 Answer

Relevance
  • 1 decade ago
    Favorite Answer

    Celexa is not approved for pediatric use, so if they use it the risks must be balanced with the need. It takes next to nothing to "justify" a diagnosis of depression. You should check into the doctor's association with the drug company. Has the child been put into a clinical trial without parent knowledge? Look up with the FDA to see if the doctor is listed as a clinical investigator.

    http://www.accessdata.fda.gov/drugsatfda_docs/labe...

    Celexa is citalopram, which is actually a mixture of mirror image molecules, the most active mirror image has the generic name escitalopram (Lexapro).

    The prescribing information on Lexapro probably is more informative with regard to a possible drug interaction with risperadol, neuroleptic malignant syndrome (NMS). It may be the case that NMS is not different from the hyponatremia side effect, where water is conserved at the kidney and the excess water shifts from the blood into the brain.

    Celexa is an SSRI type of drug which sometimes causes "agitation". I can tell you that the drug companies have actively suppressed information to health professions about the nature of this effect.

    These SSRI drugs are overprescribed and the major flaw in monitoring therapy is that no blood levels are taken. Commonly with these class of drugs there is a wide variation in elimination rates, meaning the time it takes to reach a steady plasma level and the height of that level varies greatly. Therefore you could have a large majority of people who do not have a problem, yet a small percentage achieve toxic levels that lead to violence.

    The FDA prescribing information linked below does not address the question of the variation in elimination rates of this particular SSRI, but the concept still applies, high SSRI levels lead to "agitation" is censored in the medical literature. The reason is for marketing purposes.

    I can personally tell you what this "agitation" from SSRI drugs feels like, as a pharmacist I was lynched into the corrupt mental health system and placed on prozac. At the 10 mg dosage there was no problem, at 20 mg, after a while there was a serious problem. Let me explain below exactly how this feels so you can understand how a person, if they did not know the cause or were in an adverse environment would react with violence.

    By analogy, a person poisoned with strychnine is placed into a dark quiet room. Open a door to let light or sound in and the person goes into convulsions. It is the stimulation of the nervous system of the poisoned person that does this.

    With an SSRI drug, (my experience Prozac, and then later Paxil) you feel like you are late for an important appointment. This feeling is at one time or another common to all adults. But with these high SSRI levels it is a constant intense feeling (24/7). The only thing that minimizes it is to lay still in bed in a dark room, with a fan blocking out the background noises. Just sitting up watching TV is torture, or if you have to drive a car and get stopped at a light it is torture. You feel like if you could drive the speed of light it still would not be fast enough. You just want to crawl out of your skin.

    I told my doctor the same thing, I had not known at the time he was a Eli Lilly Clinical investigator, he dismissed my comments. It did not make it to the FDA.

    Later after 60 Minutes ran a story on the corrupt Charter Hospital there was an ad in the newspaper regarding taking statements for a class action law suit against Charter. I told over the phone to the lawyers this above experience and details how Charter operated. I later found out that those lawyers were hired by Eli Lilly. When the local Terre Haute Charter Hospital closed down and the records were destroyed, the doctor went to a local Correctional School where he opened up shop doing clinical drug trials. This is not medicine, it is sorcery.

    http://psychiatricnews.wordpress.com/2009/04/26/ga...

    http://www.accessdata.fda.gov/drugsatfda_docs/labe...

    Source(s): retired pharmacist
Still have questions? Get your answers by asking now.